Alert archive / Utah / Wind Advisories in 2019
Wind Advisory 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jun 7, 2019, 3:36 AM MDT. It took effect at Jun 7, 2019, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2019, 3:36 AM MDT (09:36 UTC)
- In effect from
- Jun 7, 2019, 12:00 PM MDT
- Expired
- Jun 7, 2019, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
306 WWUS75 KSLC 070936 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 336 AM MDT Fri Jun 7 2019 ...COLD FRONT TO BRING STRONG WINDS TO PORTIONS OF WESTERN UTAH THROUGH THIS EVENING... .A strengthening cold front will move into northwest Utah by this afternoon, then sweep southeast across the state tonight. Increasingly strong and gusty southerly winds will develop ahead of the front this afternoon through early this evening. A short period of strong northwest winds will follow the front during the evening. UTZ005-071800- /O.NEW.KSLC.WI.Y.0011.190607T1800Z-190608T0600Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 336 AM MDT Fri Jun 7 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from noon today to midnight MDT tonight. * AFFECTED AREA...The Great Salt Lake Desert and Mountains. * WINDS...South winds 20 to 30 mph with gusts up to 45 mph early this afternoon will switch to the northwest and remain strong later this afternoon through this evening. * TIMING...Increasing south winds this morning through early this afternoon will turn to the northwest behind a strong cold front later this afternoon through this evening. * IMPACTS...Strong and gusty winds will create hazardous travel conditions along all major routes through the advisory area. High profile and light weight vehicles will experience travel difficulties. Blowing dust and salt are possible along I-80 over the Salt Flats. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ003-015-016-071800- /O.NEW.KSLC.WI.Y.0011.190607T1800Z-190608T0400Z/ Salt Lake and Tooele Valleys-West Central Utah-Southwest Utah- Including the cities of Salt Lake City, Tooele, Delta, Fillmore, Beaver, Cedar City, and Milford 336 AM MDT Fri Jun 7 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from noon today to 10 PM MDT this evening. * AFFECTED AREA...The Salt Lake and Tooele Valleys, the West- Central and Southwest Valleys of Utah. * WINDS...Southerly 20 to 30 mph with gusts near 45 mph. * TIMING...South winds will steadily increase this morning, then remain strong and gusty this afternoon through late evening. * IMPACTS...Strong and gusty winds will blow around unsecured objects. Travel will be difficult, especially for high profile and light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ004-071800- /O.NEW.KSLC.WI.Y.0011.190608T0000Z-190608T0600Z/ Southern Wasatch Front- Including the cities of Lehi, Provo, and Nephi 336 AM MDT Fri Jun 7 2019 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from 6 PM this evening to midnight MDT tonight. * AFFECTED AREA...The northern half of the southern Wasatch Front. * WINDS...Northwest winds 25 to 35 mph with gusts up to 05 mph. * TIMING...Strong and gusty northwest winds will develop behind the cold front passing through the advisory area early this evening. * IMPACTS...Strong and gusty winds may blow down limbs and move unsecured light weight objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
3 follow-up statements
750 WWUS75 KSLC 071504 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 904 AM MDT Fri Jun 7 2019 ...COLD FRONT TO BRING STRONG WINDS TO PORTIONS OF WESTERN UTAH THROUGH THIS EVENING... .A strengthening cold front will move into northwest Utah by this afternoon, then sweep southeast across the state tonight. Increasingly strong and gusty southerly winds will develop ahead of the front this afternoon through early this evening. A short period of strong northwest winds will follow the front during the evening. UTZ005-080400- /O.CON.KSLC.WI.Y.0011.190607T1800Z-190608T0600Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 904 AM MDT Fri Jun 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * AFFECTED AREA...The Great Salt Lake Desert and Mountains. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Increasing south winds this morning through early this afternoon will turn to the northwest behind a strong cold front later this afternoon through this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ003-015-016-080400- /O.CON.KSLC.WI.Y.0011.190607T1800Z-190608T0400Z/ Salt Lake and Tooele Valleys-West Central Utah-Southwest Utah- Including the cities of Salt Lake City, Tooele, Delta, Fillmore, Beaver, Cedar City, and Milford 904 AM MDT Fri Jun 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * AFFECTED AREA...The Salt Lake and Tooele Valleys, the West- Central and Southwest Valleys of Utah. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * TIMING...South winds will steadily increase this morning, then remain strong and gusty this afternoon through late evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ004-080400- /O.CON.KSLC.WI.Y.0011.190608T0000Z-190608T0600Z/ Southern Wasatch Front- Including the cities of Lehi, Provo, and Nephi 904 AM MDT Fri Jun 7 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT... * AFFECTED AREA...The northern half of the southern Wasatch Front. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Strong and gusty northwest winds will develop behind the cold front passing through the advisory area early this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
169 WWUS75 KSLC 080140 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 740 PM MDT Fri Jun 7 2019 UTZ005-080600- /O.UPG.KSLC.WI.Y.0011.000000T0000Z-190608T0600Z/ /O.NEW.KSLC.HW.W.0006.190608T0140Z-190608T0600Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 740 PM MDT Fri Jun 7 2019 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The National Weather Service in Salt Lake City has issued a High Wind Warning, which is in effect until midnight MDT tonight. The Wind Advisory is no longer in effect. * AFFECTED AREA...The Great Salt Lake Desert and Mountains. * WINDS...North 25 to 35 mph with gusts 50 to 65 mph. * TIMING...Strongest winds peaking this evening. * IMPACTS...Strong to damaging winds will result may overturn high profile vehicles, especially on east-west routes, including I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or is occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Vehicles, especially high profile vehicles, can be difficult to control at times in high winds. Motorists should take extra caution, especially while crossing bridges, overpasses, and unsheltered areas. && $$ UTZ004-080600- /O.UPG.KSLC.WI.Y.0011.000000T0000Z-190608T0600Z/ /O.NEW.KSLC.HW.W.0006.190608T0140Z-190608T0600Z/ Southern Wasatch Front- Including the cities of Lehi, Provo, and Nephi 740 PM MDT Fri Jun 7 2019 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The National Weather Service in Salt Lake City has issued a High Wind Warning, which is in effect until midnight MDT tonight. The Wind Advisory is no longer in effect. * AFFECTED AREA...The northern half of the southern Wasatch Front. Especially Point of the Mountain area near the Traverse Mountains. * WINDS...Northwest 25 to 35 mph with gusts 50 to 65 mph. * TIMING...Strong and gusty northwest winds will develop behind the cold front passing through the advisory area early this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Difficult to dangerous travel possible for high profile vehicles, especially on east- west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or is occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Vehicles, especially high profile vehicles, can be difficult to control at times in high winds. Motorists should take extra caution, especially while crossing bridges, overpasses, and unsheltered areas. && $$ UTZ003-080600- /O.UPG.KSLC.WI.Y.0011.000000T0000Z-190608T0400Z/ /O.NEW.KSLC.HW.W.0006.190608T0140Z-190608T0600Z/ Salt Lake and Tooele Valleys- Including the cities of Salt Lake City and Tooele 740 PM MDT Fri Jun 7 2019 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The National Weather Service in Salt Lake City has issued a High Wind Warning, which is in effect until midnight MDT tonight. The Wind Advisory is no longer in effect. * AFFECTED AREA...The Salt Lake and Tooele Valleys, the West- Central and Southwest Valleys of Utah. Especially Point of the Mountain area near the Traverse Mountains. * WINDS...North 20 to 30 mph with gusts 50 to 65 mph. * TIMING...South winds will steadily increase this morning, then remain strong and gusty this afternoon through late evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Difficult to dangerous travel possible for high profile vehicles, especially on east- west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or is occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Vehicles, especially high profile vehicles, can be difficult to control at times in high winds. Motorists should take extra caution, especially while crossing bridges, overpasses, and unsheltered areas. && $$ UTZ015-016-080400- /O.CON.KSLC.WI.Y.0011.000000T0000Z-190608T0400Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, Beaver, Cedar City, and Milford 740 PM MDT Fri Jun 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * AFFECTED AREA...The Salt Lake and Tooele Valleys, the West- Central and Southwest Valleys of Utah. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * TIMING...South winds will steadily increase this morning, then remain strong and gusty this afternoon through late evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
551 WWUS75 KSLC 080401 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1001 PM MDT Fri Jun 7 2019 UTZ015-016-080515- /O.EXP.KSLC.WI.Y.0011.000000T0000Z-190608T0400Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, Beaver, Cedar City, and Milford 1001 PM MDT Fri Jun 7 2019 ...WIND ADVISORY HAS EXPIRED... The strong winds have diminished behind the cold front passage. $$ UTZ005-080600- /O.CON.KSLC.HW.W.0006.000000T0000Z-190608T0600Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 1001 PM MDT Fri Jun 7 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * AFFECTED AREA...The Great Salt Lake Desert and Mountains. * WINDS...North 25 to 35 mph with gusts up to 60 mph. * TIMING...Strongest winds peaking this evening. * IMPACTS...Strong to damaging winds will result may overturn high profile vehicles, especially on east-west routes, including I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or is occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Vehicles, especially high profile vehicles, can be difficult to control at times in high winds. Motorists should take extra caution, especially while crossing bridges, overpasses, and unsheltered areas. && $$ UTZ003-004-080600- /O.CON.KSLC.HW.W.0006.000000T0000Z-190608T0600Z/ Salt Lake and Tooele Valleys-Southern Wasatch Front- Including the cities of Salt Lake City, Tooele, Lehi, Provo, and Nephi 1001 PM MDT Fri Jun 7 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * AFFECTED AREA...The northern half of the southern Wasatch Front. Especially Point of the Mountain area near the Traverse Mountains. * WINDS...Northwest 25 to 35 mph with gusts up to 60 mph. * TIMING...Strong and gusty northwest winds will develop behind the cold front passing through the advisory area early this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Difficult to dangerous travel possible for high profile vehicles, especially on east- west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or is occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Vehicles, especially high profile vehicles, can be difficult to control at times in high winds. Motorists should take extra caution, especially while crossing bridges, overpasses, and unsheltered areas. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 6, 8:52 PM MDT, 6 hours 44 minutes earlier.
Area forecast discussion, Jun 6, 8:52 PM MDT, 6 hours 44 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 852 PM MDT Thu Jun 6 2019 .SYNOPSIS... High pressure aloft over the Utah today will shift east ahead of an approaching cold Pacific trough schedule to reach the area early this weekend. A strong cold front will sweep through the region Friday into early Saturday, bringing much colder temperatures to the state this weekend. && .SHORT TERM (THROUGH 00Z MONDAY)... Strong thunderstorm threat has ended this evening. The severe thunderstorm watch has been canceled. Overall waning instability from the loss of daytime heating, and the atmosphere being worked over by a couple rounds of convection will continue the doward trend in thunderstorm strength this evening. Scattered showers will continue this evening. Height falls will support additional shower activity Friday and Friday evening across the north. Strong synoptic southwest winds will develop ahead of the cold front due to the combination of pressure falls, southerly pressure gradient and mixing from aloft. It will be gusty on the cold side of the boundary as well due to pressure rises and a stronger northwesterly pressure gradient. The cold front is at the northwest tip of Utah sunrise Friday, and into central Utah by sunset Friday. All but far southern and southeast Utah will be in the cold sector by Saturday morning, where the boundary should stall for the day. Saturday night, the boundary will have cleared the entire state to the southeast. Temperatures which are about 5-10F above today. Much of the state should be seasonal Friday, and 10-15F below normal this weekend. Most areas will trend from the 80s/90s down to the 60s/70s by Saturday. .LONG TERM (AFTER 00Z MONDAY)... Behind the exiting trough, high pressure over the west coast is expected to build over the forecast area beginning Monday, with the ridge axis moving overhead by midweek. Therefore, the trend for much of the long term period will be dry conditions and warming temperatures. By Wednesday/Thursday, maxes are progged to run 5F or more above seasonal normals. Global models indicate the ridge will shift east late next week with the approach of another Pacific storm system, but there remain differences with regard to timing. GFS is noticeably faster than the EC, bringing the trough onshore Wednesday and into Utah and southwest Wyoming by Thursday as opposed to Friday or later in the EC. The approach of the trough would curb the warming trend and reintroduce the possibility of primarily diurnal convection. Have indicated some isolated POPs by day seven to account for the faster GFS timing. && .AVIATION... Most of the thunderstorm threat has cleared the KSLC terminal, but with somewhat erratic winds still in place in their wake earl this evening. More scattered showers are still possible in vicinity until around 06Z. Outside of storms, south winds will persist until a cool front passes through the terminal 20Z-22Z Friday and shift wind to northwest. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Red Flag Warning from 9 AM to 9 PM MDT Friday for UTZ497. WY...None. && SHORT TERM... LONG TERM... AVIATION... For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 6, 8:55 PM MDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 855 PM MDT Thu Jun 6 2019 UTZ001>016-019>021-517-518-WYZ021-080300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 855 PM MDT Thu Jun 6 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Tonight With much warmer temperatures, snowmelt will accelerate at high elevations. Waterways remain running high, cold and swift. Exercise caution near waterways, and keep a close eye on children and pets. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A strong cold front will cross Utah from northwest to southeast on Friday. Gusty south winds ahead of this front will shift to the northwest and remain elevated behind the front. Dry and windy conditions will fuel Red Flag conditions near Dixie Friday. Much colder temperatures will follow the front for the weekend. Temperatures Saturday will be 15 to 25 degrees colder than Friday's readings, with the coldest temperatures across the northern portion of the outlook area. Temperatures will warm on Sunday, but still remain well below early June norms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Local storm report, Jun 6, 10:12 PM MDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1012 PM MDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG LOGAN 41.73N 111.83W
06/06/2019 CACHE UT LAW ENFORCEMENT
TREES DOWN ON ROAD. TIME ESTIMATED FROM RADAR.
0552 PM TSTM WND DMG LEWISTON 41.96N 111.88W
06/06/2019 CACHE UT LAW ENFORCEMENT
TREE DOWN ON POWER POLES. TREE ON FIRE. TIME ESTIMATED
FROM RADAR.
&&
CHURCHThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:00 PM MDT | Special Weather Statement | SLC | Tooele | 30 min |
| Jun 6, 6:01 PM MDT | Special Weather Statement | SLC | Rich | 44 min |
| Jun 6, 6:05 PM MDT | Special Weather Statement | SLC | 40 min | |
| Jun 6, 6:26 PM MDT | Special Weather Statement | SLC | Rich | 34 min |
| Jun 6, 6:30 PM MDT | Special Weather Statement | SLC | Davis, Salt Lake, Weber | 45 min |
| Jun 6, 6:48 PM MDT | Special Weather Statement | SLC | Cache | 42 min |
| Jun 6, 7:15 PM MDT | Special Weather Statement | SLC | Utah | 45 min |
| Jun 7, 4:19 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 28 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.